Get E-Book on COVID-19

Q. I have a whitish lesion on the lateral side of tongue. Is it leukoplakia?

Answered by
Dr. Sumit Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 26, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I have a mild whitish lesion on the lateral side of tongue. I am afraid that it might be hairy leukoplakia. Thank you.

Dr. Sumit Srivastava

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Thanks for your query on this platform.

You noticed recently a white lesion on your tongue.

  • This white lesion could be leukoplakia, fungal infection called oral candidiasis, lichen planus or plaque. All are benign conditions, except leukoplakia which could be precancerous sometimes.
  • Please do not reach to a diagnosis, until it has been examined by a doctor preferably a dentist.
  • Hairy leukoplakia is seen in HIV positive patient in late stages.
  • I recommend that you consult a dentist for evaluation. Get a biopsy done and go for further treatment.
  • Alcohol consumption, smoking and tobacco chewing has strong association with leukoplakia.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Hi doctor,

I am sending few pictures too for your reference. Kindly check them and answer.

Dr. Sumit Srivastava

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Thank you for your feedback.

I have seen your pictures (attachments removed to protect patient identity).

  • It looks like oral candidiasis which is a fungal infection and usually seen in immunocompromised states, intake of steroids and long-term antibiotic use and dry mouth.
  • I would suggest you to use a mouthwash twice daily preferably Chlorhexidine gluconate based or Betadine oral rinse followed by application of topical antifungal cream like Clotrimazole over the affected area twice daily for 7 days.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Hi doctor,

I have not taken steroids and antibiotics for a long time, is it related to HIV? Is this the only factor which suppresses immunity for candidiasis? Please suggest.

Dr. Sumit Srivastava

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • It can be seen in HIV but it does not mean that you have HIV. If you are doubtful then you can carry out your HIV test in any pathology laboratory.
  • It can also be seen in diabetes, patients with poor oral hygiene or even after cold or sometimes for no reason.
  • If candidiasis is recurrent, then it should be alarming and search for lower immunity status should be carried out. You can take vitamin C and multivitamin tablets to boost up your immunity.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
I have a coated tongue for the past five months. What it could be?
Can accidentally putting mascara wand in a child's mouth cause any harm?
What treatment can be done to cure sore throat?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to prevent bleeding on brushing?

Query: Hi doctor, I noticed light bleeding while brushing. I feel minor discomfort in the gums at the centre, top and back of the teeth. I do not have much pain. Can I apply anything externally on the gums to prevent bleeding? Please advice.  Read Full »

How to stop teeth from tingling?

Query: Hello doctor, I have a fuzzy feeling in my teeth. Kind of like a tingling it is not really pain but it sends chills through my gums and it has been going on for like four days. How should I stop it?  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.